Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Atorvastatin Tablet Causes Elevated Liver Enzymes In Blood?

I m a pretty healthy 60 year old female. I was on diclofanac for arthritic ankle.6 months ago they checked my liver count and everything was fine. Since then my family doctor put me on Atorvastatin for Cholestrol. I just had my blood checked again for the liver{diclofanac] and its high so i have not been on diclofanac or any aleve etc. my liver count is still high is that because of the addition cholestrol meds?
Mon, 8 Mar 2021
Report Abuse
General & Family Physician 's  Response
Hello,

Statin medications, including atorvastatin, can sometimes cause an increase in liver enzymes. Usually, this does not cause any serious problems, and usually goes away when stopping the medication. I would discuss this with your doctor, the management in part depends on how high the liver enzymes are, so your doctor may just keep you on atorvastatin and observe, or may want to switch to another cholesterol medication.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Aaron Branch, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Loading Online Doctors....
Can Atorvastatin Tablet Causes Elevated Liver Enzymes In Blood?

Hello, Statin medications, including atorvastatin, can sometimes cause an increase in liver enzymes. Usually, this does not cause any serious problems, and usually goes away when stopping the medication. I would discuss this with your doctor, the management in part depends on how high the liver enzymes are, so your doctor may just keep you on atorvastatin and observe, or may want to switch to another cholesterol medication. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Aaron Branch, General & Family Physician